Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2025, 4:05 PM MST for Graham County, Greenlee County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 4:05 PM MST (23:05 UTC)
- Expired
- Aug 21, 2025, 5:00 PM MST
- In force
- 55 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS55 KTWC 212305
SVRTWC
AZC009-011-220000-
/O.NEW.KTWC.SV.W.0049.250821T2305Z-250822T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
405 PM MST Thu Aug 21 2025
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East Central Graham County in southeastern Arizona...
Central Greenlee County in southeastern Arizona...
* Until 500 PM MST.
* At 405 PM MST, a severe thunderstorm was located 9 miles northeast
of Clifton, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Clifton, Morenci, York, Guthrie and Three Way.
This includes the following highways...
Route 78 between mile markers 155 and 174.
Route 191 between mile markers 144 and 193.
Route 75 between mile markers 386 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3319 10950 3333 10935 3320 10905 3299 10905
3277 10916 3299 10970
TIME...MOT...LOC 2304Z 43DEG 12KT 3310 10914
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL3 follow-up statements
779
WWUS55 KTWC 212323
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
423 PM MST Thu Aug 21 2025
AZC009-011-220000-
/O.CON.KTWC.SV.W.0049.000000T0000Z-250822T0000Z/
Graham AZ-Greenlee AZ-
423 PM MST Thu Aug 21 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FOR
EAST CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES...
At 423 PM MST, a severe thunderstorm was located near Clifton,
moving southwest at 15 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clifton, Morenci, York, Guthrie and Three Way.
This includes the following highways...
Route 78 between mile markers 155 and 174.
Route 191 between mile markers 144 and 193.
Route 75 between mile markers 386 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Tucson.
&&
LAT...LON 3319 10950 3333 10935 3320 10905 3299 10905
3277 10916 3299 10970
TIME...MOT...LOC 2305Z 43DEG 12KT 3310 10915
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL750
WWUS55 KTWC 212331
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
431 PM MST Thu Aug 21 2025
AZC009-011-220000-
/O.CON.KTWC.SV.W.0049.000000T0000Z-250822T0000Z/
Graham AZ-Greenlee AZ-
431 PM MST Thu Aug 21 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FOR
EAST CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES...
At 431 PM MST, a severe thunderstorm was located over Clifton,
moving southwest at 20 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clifton, Morenci, York, Guthrie and Three Way.
This includes the following highways...
Route 78 between mile markers 155 and 170.
Route 191 between mile markers 144 and 181.
Route 75 between mile markers 386 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Tucson.
&&
LAT...LON 3319 10950 3322 10939 3311 10909 3299 10905
3277 10916 3299 10970
TIME...MOT...LOC 2323Z 34DEG 16KT 3308 10926
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL182
WWUS55 KTWC 212355
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
455 PM MST Thu Aug 21 2025
AZC009-011-220005-
/O.EXP.KTWC.SV.W.0049.000000T0000Z-250822T0000Z/
Graham AZ-Greenlee AZ-
455 PM MST Thu Aug 21 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 5 PM MST FOR EAST
CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 3319 10950 3322 10939 3311 10909 3299 10905
3277 10916 3299 10970
TIME...MOT...LOC 2331Z 34DEG 16KT 3305 10929
$$
GELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:33 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 21, 1:33 PM MST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 133 PM MST Thu Aug 21 2025 .SYNOPSIS...Daily chances for thunderstorms and rain showers for Southeast Arizona with day to day variability on coverage and intensity. Above normal temperatures through the weekend and then trending down to near normal by the start of the new week. An Extreme Heat Warning in effect today through Friday and a Blowing Dust Advisory is in effect today from 4 PM to 9 PM this evening. && .DISCUSSION...A field of cumulus clouds have developed across the region some beginning to tower. Due to the location of high pressure, storms and showers will initiate along the higher terrain and move west to southwest across the region. Cochise County will have drier air, leading to lower chances for rain showers and thunderstorms. The 12Z HREF shows there is a 10% chance for 50kt winds this afternoon and with the 18Z sounding launched at TUS showing 1200 J/kg DCAPE, the main concern with thunderstorms this afternoon is strong outflow winds and blowing dust. There is a Blowing Dust Advisory for the area between Tucson and Phoenix along I-10 from 4 PM to 9 PM this evening. Expect visibilities to drop between 1/4 to 1 mile in blowing dust. The Extreme Heat Warning is still in effect today through tomorrow evening for the lower elevations of most of southern Arizona. Remember to stay hydrated and spend time indoors with A/C. If you need to spend time outside, wear light weight, light colored clothing and take frequent breaks. Take time to learn the signs of heat exhaustion and heat stroke, keeping in mind that heat stroke is an emergency. The Four Corners high will continue to influence the region. The high now oval shaped, is bring northeasterly flow across Southeastern Arizona. Heat is still a concern through tomorrow as low elevations will be above 100 degrees to 110 degrees with little overnight reprieve. Those areas will experience Major HeatRisk to isolated areas of Extreme HeatRisk through Friday. We will be trending down slightly in temperatures this weekend but areas will be on the cusp on Major HeatRisk per climatology. Overnight temperatures will continue to be high with widespread Major HeatRisk overnight. By the weekend, dryer air will push more into the region, but there will be enough instability and moisture to give daily chances. Higher terrain will naturally be the better areas for those rain chances. The Four Corners High will transform itself to ridge through the Great Basin by the start of the new week. Plus, troughiness will develop near the Pacific coast. This will open up southeasterly to southerly flow of deep monsoon moisture back into the region. Ensemble models show our PAWTs shooting up to 1.4-1.6 inches at Tucson with higher values towards Yuma. This tongue of moisture will provide better chances and coverage for rain showers and thunderstorms. As of this forecast, Tuesday through Wednesday appear to be the wettest days in the forecast period. Increase moisture will lower our temperatures and leaning below normal through the new week. && .AVIATION...Valid through 23/00Z. FEW to SCT clouds AOA 7k to 10k ft AGL with across the region. By Isolated to scattered -SHRA/-TSRA forming along the higher terrain and moving westward from 21/22 through 22/06Z. Lingering -SHRA is possible through 22/10z. SFC winds will generally be easterly- southeasterly less than 12 kts through the forecast period. Expect gusty and erratic winds with any -TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for rain showers and thunderstorms into the new week. Dryer air will be moving into the region to create day to day variability of intensity and coverage. Temperatures will be running above normal through the weekend with an Extreme Heat Warning in effect through Friday in the lower elevations. Winds will generally remain less than 15 mph with the afternoon gustiness into the new week. Min RHs will be 15-20 percent in the low elevations and 20-30 in the mountains through the weekend. Deep monsoon moisture will return early next week to provide higher wetting rain chances and coverage as well as better min RHs and below normal temperatures. && && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 8 PM MST Friday for AZZ501>507-509. Blowing Dust Advisory from 4 PM this afternoon to 9 PM MST this evening for AZZ502-504>506. && Malarkey/ Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:38 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 20, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Aug 20, 6:55 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 65 min |
| Aug 20, 7:04 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Aug 21, 9:38 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 11 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.